Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Tesamorelin While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Tesamorelin

...also known as TH9507, is a type of medicine called a growth hormone-releasing factor (GHRF). GHRF causes growth hormone to be created and spread in the body, which helps control metabolism, body shape, and use of energy. HIV/AIDS-Related Uses Tesamorelin was approved by the U.S. Food and Drug Administration (FDA) on November 10, 2010 for the treatment of lipodystrophy in HIV-infected individuals. Lipodystrophy is a condition that causes...
Ask the Experts

Please Help!

I am at my wits end and need some advice for a problem which is really starting to get me down big time.I am currently on Atripla and have been for a few years, and since starting this med i noticed in 1 year iI had put on 14lbs - my weight has now...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...been shown to decrease the bloat and fat mass in people who have gained weight after starting HAART.3- Switching to another HIV combo may not help most, so I would not consider it.4- Try to avoid pasta, white bread, anything that tastes too sweet... Read more »

Significant Weight Gain - 1 year on meds

I have been taking Truvada, Norvir and Prezista for 1 year now and have had significant weight gain mostly in my stomach. In addition, I have to purchase larger bra sizes (circumference) and it feels as if I am getting "thicker". I eat very...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...metabolic complications.The latest study that showed how lipohypertrophy is affecting men living with HIV is the Multicenter AIDS Cohort Study (MACS). It showed that HIV+ men in general weigh less than HIV negative men, but their visceral fat is... Read more »

too many health problems cropping up

Hello there,I was diagnosed in February 2009 and have most likely been HIV+ for 3 years. My CD4 is 830, compared to 700 in February and viral load remains at 4000. I am not taking ARV medication. The past year however has been a catalogue of...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...nasal discharge, for instance, are suggestive of a sinus infection, not HIV. HIV can be associated with some rheumatological problems; however, your sciatica and right elbow pain are not suggestive of an HIV-related problem. Shingles, limited to... Read more »

hiv meds and kidney problems

I have been on meds for 5yrs. It has been changed going on three times now. The first time, I was on Reyataz, Norvir, and Truvada, but started having kidney stones every three months after three years of taking it. Then I was switched to Atripla,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...If you have developed significant kidney problems while taking tenofovir then a switch to an abacavir based regimen often makes sense. If you are HLA B5701 negative then the Read more »
Articles
The Body

HIV News & Views, November 11, 2010

...Hepatitis C Therapy in HIV/HCV-Coinfected People (From aidsmap.com) Contraceptive Patch No Better Than Pills for Interaction Problems With Protease Inhibitors (From AIDSmeds) Isentress Might Reduce "Fatty" Liver Risk From Protease... Read more »
The Body

Hot Topics at The Body's "Ask the Experts" Forums, November 16, 2010

...2010 Visit the Forums "Hot Topics" Library Change/Update Subscription Living With HIV/AIDS Body Shape Changes & HIV/AIDS Beyond HIV/AIDS Medications HIV/AIDS Treatment & Side Effects ... Read more »
The Body

HIV News & Views, August 5, 2010

...Carolina Amy Bell-May's CD4 count continued to drop. Her doctor told her it was time to start HIV meds -- but there was one big problem: She couldn't afford treatment on her own, and South Carolina's AIDS Drug Assistance Program (ADAP) had... Read more »
The Body

The Viral Truth: Making Sense of HIV/AIDS News

...Anti-Inflammatory Antiretroviral? CCR5/CCR2 Antagonist TBR-652 Monotherapy Study Results By Myles Helfand July 19, 2010 When it comes to health problems in people with HIV, inflammation is the flavor of the day . In the case of TBR-652, a... Read more »
Connect With Others

Egrifta tesamorelin, is it available?

Posted by artnut, 2 Replies
...FDA approving Egrifta for the treatment of belly fat. Is it available? Has anyone had any experience with it? The biggest problem seems injecting oneself. How about blood sugar levels? Thanks. Read more »

Problems with HIV Science

Posted by Anonymous, 3 Replies
...and scientific debate, even though many of the 700 M.D.'s and/or Ph.D.'s of The Group for the Scientific Reappraisal of the HIV/AIDS Hypothesis have published their reasons for their concern (Philpott 1999). Members of this group include current... Read more »

Several health problems

Posted by Anonymous, 1 Reply
...been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Do other people experoience the same situations? Just curious, is not easy to have so many... Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
...and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice? Thanks! Read more »